MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. VERSAJET EXACT ASSY, 45 DEGREE X 14MM; LAVAGE, JET

SMITH & NEPHEW MEDICAL LTD. VERSAJET EXACT ASSY, 45 DEGREE X 14MM; LAVAGE, JET
Catalog Number 66800041
Medical Device Problem Codes Partial Blockage (1065); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during treatment, the versajet exact assy, 45 degree x 14mm wouldn't absorb water back into it, won't cut tissue and the malfunction light was on.There was a significant delay and the procedure was finished using a smith & nephew back up, with a modified technique.Patient was not harmed.
 
Additional Manufacturer Narrative
Internal reference number case (b)(4).
 
Additional Manufacturer Narrative
H10: h3, h6: the device was not returned for evaluation.A review of the complaint history has revealed several similar cases, there are no open or closed escalation actions for this combination of product and failure modes.A review of the device history record showed that this unit passed all acceptance criteria and was compliant upon release for distribution.There were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.The risk management documentation for versajet has been reviewed to assess whether the alleged failures and associated harm has been anticipated.These failures are anticipated and is considered as acceptable.The probable cause remains unknown, factors include, poor fluid flow (including priming failures, airlock, and debris build-up), leading to loss of performance.No manufacturing, packaging, labelling, design, concerns nor adverse trend have been observed, therefore no corrective actions are deemed necessary.

Brand Name
VERSAJET EXACT ASSY, 45 DEGREE X 14MM
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17557326
Report Number8043484-2023-00055
Device Sequence Number17404687
Product Code FQH
UDI-Device Identifier00040565124681
UDI-Public00040565124681
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K143115
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/26/2024
Device Catalogue Number66800041
Device Lot Number51077686
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer02/29/2024
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/26/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown